Alert archive / New York / Gale Warnings in 2011

Gale Warning 5, NWS New York, NY

February 2, 2011

NWS New York, NY issued this gale warning at Feb 2, 2011, 7:23 PM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 2, 2011, 7:23 PM EST (00:23 UTC)
Expired
Feb 3, 2011, 3:48 AM EST
In force
8 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WHUS71 KOKX 030023
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
723 PM EST WED FEB 2 2011

...STRONG GUSTY WINDS ON COASTAL WATERS TONIGHT...

ANZ350-353-355-031100-
/O.UPG.KOKX.SC.Y.0010.000000T0000Z-110203T2300Z/
/O.NEW.KOKX.GL.W.0005.110203T0023Z-110203T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
723 PM EST WED FEB 2 2011

...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. 

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM.

* WINDS...WEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* TIMING...WINDS WILL INCREASE FROM THE WEST TONIGHT AS LOW
  PRESSURE PASSES EAST OF CAPE COD. GALES MOST LIKELY BETWEEN 10
  PM AND 3 AM. THE WINDS WILL DIMINISH SLOWLY BY EARLY FRIDAY
  MORNING.

* SEAS/WAVES...SEAS OF 5 TO 9 FT...HIGHEST FROM MORICHES INLET TO
  MONTAUK INLET.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-031100-
/O.CON.KOKX.SC.Y.0010.000000T0000Z-110203T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
723 PM EST WED FEB 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY.

* LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND THE LONG 
  ISLAND BAYS. 

* WINDS...15 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...WINDS WILL INCREASE FROM THE WEST TONIGHT AS LOW
  PRESSURE PASSES EAST OF CAPE COD. THE WINDS WILL DIMINISH SLOWLY
  BY EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY
1 follow-up statement
022 
WHUS71 KOKX 030848
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
348 AM EST THU FEB 3 2011

...GUSTY WINDS SUBSIDE FROM WEST TO EAST ACROSS THE WATERS AROUND
LONG ISLAND TODAY... 
...ROUGH SEAS CONTINUE ON THE COASTAL OCEAN WATERS SOUTH OF LONG
ISLAND THROUGH TODAY...

ANZ350-353-355-032200-
/O.CAN.KOKX.GL.W.0005.000000T0000Z-110203T1100Z/
/O.EXB.KOKX.SC.Y.0010.000000T0000Z-110203T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
348 AM EST THU FEB 3 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...


THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* LOCATION...THE COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. 

* WINDS...NW 15 TO 20 KT WITH GUSTS UP TO 30 KT THIS
  MORNING...DIMINISH TO 10 TO 15 KT WITH GUSTS UP TO 20 KT THIS
  AFTERNOON.

* SEAS...SEAS FROM 4 TO 8 FT THIS MORNING...SUBSIDE TO 3 TO 5 FT
  THIS AFTERNOON.

* TIMING...WINDS AND SEAS DIMINISH THROUGH THE DAY AS A LOW
  CONTINUES TO LIFT NORTHEAST THROUGH THE CANADIAN MARITIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-031400-
/O.EXT.KOKX.SC.Y.0010.000000T0000Z-110203T1400Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
348 AM EST THU FEB 3 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM EST THIS
MORNING. 

* LOCATION...WESTERN LONG ISLAND SOUND AND NEW YORK HARBOR.

* WINDS...NW 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...WIND GUSTS SHOULD FALL BELOW 25 KT AND SUSTAINED WINDS
  TO 10 TO 15 KT BY MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-345-031700-
/O.EXT.KOKX.SC.Y.0010.000000T0000Z-110203T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
348 AM EST THU FEB 3 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. 

* LOCATION...EASTERN LONG ISLAND SOUND AND THE BAYS OF LONG ISLAND.

* WINDS...NW 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...WIND GUSTS OF 25 TO 30 KT WILL CONTINUE THROUGH
  MIDDAY...WITH WINDS DIMINISHING TO 10 TO 15 KT WITH GUSTS UP TO
  20 KT BY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT

HTTP://WWW.WEATHER.GOV/NEWYORKCITY

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Feb 2, 4:08 PM EST, 3 hours 15 minutes earlier.

Area forecast discussion, Feb 2, 4:08 PM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
408 PM EST WED FEB 2 2011

.SYNOPSIS...
LOW PRESSURE LIFTS NORTHEAST ACROSS THE GULF OF MAINE TONIGHT...
WHILE A LARGE AREA OF HIGH PRESSURE OVER THE MID SECTION OF THE
COUNTRY BUILDS EAST. HIGH PRESSURE WILL THEN BUILD OFF THE MID
ATLANTIC COAST ON FRIDAY. ANOTHER STORM SYSTEM WILL DEVELOP OFF
THE SOUTHEAST U.S. COAST AND PASS SOUTH AND EAST OF LONG ISLAND
SATURDAY AND SATURDAY NIGHT. WEAK HIGH PRESSURE RETURNS FOR THE
START OF THE NEW WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SECONDARY LOW NOW EAST OF CAPE COD...WHILE THE INLAND LOW
APPROACHES THE LOWER HUDSON VALLEY THIS EVENING. WEAK LOW-LEVEL
CONVERGENCE AND RESIDUAL MOISTURE WILL RESULT IN SOME SPOTTY
DRIZZLE THROUGH EARLY THIS EVENING BEFORE CONDITIONS DRY OUT.
TEMPERATURES ACROSS THE INTERIOR WILL BE RIGHT AROUND FREEZING
EARLY THIS EVENING...SO SOME OF THIS WILL BE FREEZING DRIZZLE.
NO ADVISORY PLANNED...WILL HANDLE WITH A SPECIAL WEATHER
STATEMENT.

SKIES CLEAR WITHIN THE NEXT FEW HOURS FROM SW TO NE AS A DRY SLOT
PUNCHES IN AHEAD OF AN APPROACHING SHORT WAVE TROF. MOISTURE LOOKS
TO BE TOO SHALLOW FOR ANY OF THE PCPN OVER WESTERN AND CENTRAL PA
TO WORK THIS FAR EAST. IN ADDITION...A WESTERLY FLOW STRENGTHENS
QUICKLY THIS EVENING ON THE BACKSIDE OF THE LOW...WITH GUSTS OF 20
TO 25 MPH. ANY TREE LIMBS AND WIRES STILL COATED WITH ICE COULD BE
KNOCKED DOWN ACROSS INLAND AREAS. AT THE COAST...TEMPS WARMED
ENOUGH FOR THE ICE TO MELT. ANOTHER CONCERN IS FOR BLACK ICE WITH
ANY STANDING WATER AND MELTED SNOW REFREEZING. THESE HAZARDS TOO
WILL BE ADDRESSED IN THE HWO AND SPS. OVERNIGHT LOWS WILL RANGE
FROM THE LOWER 20S AT THE COAST...TO THE MID TEENS INLAND. THE
COLD ADVECTION LOOKS TO BE GRADUAL OVERNIGHT...BUT STEADY. THIS IS
NOT A FLASH FREEZE SITUATION.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
CANADIAN HIGH PRESSURE AND WEAK RIDGING ALOFT BUILDS IN THURSDAY
WITH DRY AND COLD CONDITIONS EXPECTED. HIGHS WILL BE IN THE MID TO
UPPER 20S. THE HIGH THEN BUILDS SOUTH OF THE AREA THU NIGHT AND
OFFSHORE ON FRI AS A COASTAL LOW TAKES SHAPE ALONG THE SE COAST.
HIGHS WILL REBOUND INTO THE LOWER 30S ON FRI...AFTER MORNING LOWS
IN THE SINGLE DIGITS ACROSS THE INTERIOR AND LOW TO MID TEENS AT
THE COAST. THERE WILL BE PLENTY OF SUNSHINE DURING THE PERIOD WITH
A DIMINISHING W/NW FLOW THU NIGHT INTO FRI.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
NEXT STORM STILL ON TRACK FOR SATURDAY.

ALTHOUGH THE GEM HAS HAD A DRAMATIC CHANGE AND HAS DROPPED THE
STORM...THE GFS/ECMWF/UKMET/GFS ENSEMBLES CONTINUE TO PROG LOW PRES
TRACKING FROM NEAR HATTERAS TO NEAR NANTUCKET SAT INTO SAT NIGHT.
SUBTLE DIFFERENCES WITH REGARD TO THE EXACT TIMING AND TRACK...BUT
THE CONSENSUS IS FOR THE LOW TO TRACK NEAR OR W OF 40/70. ECMWF
CONTINUES TO BE W OF THE GFS. GFS SLIGHTLY W OF THE ENSEMBLE
CLUSTER. FOR THE FCST...WENT CLOSE TO THE GFS TRACK BUT 3 HOURS
SLOWER...ACCOUNTING FOR THE SLOWER ECMWF AND MANY OF THE ENSEMBLE
MEMBERS.

MDT TO LOCALLY HVY SNOW IN THE BAND OF BEST MID LEVEL FROGEN. THE
BAND THEN TRANSITIONS NEWD WITH THE DEFORMATION ZONE. ALONG THE ERN
EDGE OF THIS BAND MIXED PCPN...AND FURTHER E MOSTLY RAIN. TIMING
ATTM IS LIGHT SNOW SPREADING FROM THE S BY SUNRISE SAT...WITH THE
HEAVIEST PCPN SAT AFTN AND EVE. ATTM A GENERAL 4-8 INCHES OF SNOW IS
EXPECTED IN THE SNOW BAND.

FOR MON INTO TUE...A WARM FRONT FOLLOWED BY AN ARCTIC FRONT. MODELS
HAVE BEEN ALL OVER THE PLACE WITH HOW THIS SYSTEM WILL EVOLVE EXCEPT
FOR THE GENERAL TIMING. 12Z ECMWF IS PRESENTING A WETTER SOLN SO IT
WILL NEED TO BE WATCHED...ESPECIALLY WHEN CONSIDERING THE 00Z RUN.
FOR NOW THE BEST IDEA WILL BE FOR RAIN AND/OR SNOW CHANCES AHEAD OF
THE COLD FRONT FOLLOWED BY STRONG WINDS AND CAA.

COLD AND DRY BEHIND THE FRONT THEN THE NEXT SYSTEM TO WATCH SHOWS UP
ON THE MAP OVER THE GOMEX BY THE MIDDLE OF THE WEEK.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
WEAK LOW PRESSURE SE OF CAPE COD WILL HEAD OUT INTO THE ATLANTIC
TONIGHT. HIGH PRESSURE WILL BUILD SLOWLY FROM THE WEST ON THU.

TO START...LEFTOVER DRIZZLE AND IFR/LIFR CONDITIONS WILL START TO
LIFT AS WESTERLY FLOW ARRIVES...WITH GREATER CERTAINTY ON
IMPROVEMENT TO MVFR BY 00Z AT NYC AREA TERMINALS AND THEN VFR BY 02Z
AS STRONGER WESTERLY WINDS ARRIVE...WITH SUSTAINED 15-20 KT AND
GUSTS 25-30 KT...GREATER THAN PREVIOUSLY FORECAST. EXPECT THIS
IMPROVEMENT TO ARRIVE AN HOUR OR TWO LATER OUT EAST AT
KISP/KBDR/KGON.

WINDS/GUSTS SHOULD DIMINISH SOMEWHAT LATE TONIGHT...BUT SHOULD
THEN RESUME AFTER ABOUT 14Z. HIGH CONFIDENCE TONIGHT ON STRONGER
WINDS REMAINING LEFT OF 310 AT NYC METRO TERMINALS...BUT LOW
CONFIDENCE DURING THE DAY ON THU.

...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: MEDIUM CONFIDENCE ON TIMING OF IMPROVEMENT RIO
MVFR/VFR AND ONSET OF STRONGER WINDS THIS EVENING.

KJFK FCSTER COMMENTS: MEDIUM CONFIDENCE ON TIMING OF IMPROVEMENT RIO
MVFR/VFR AND ONSET OF STRONGER WINDS THIS EVENING.

KLGA FCSTER COMMENTS: MEDIUM CONFIDENCE ON TIMING OF IMPROVEMENT RIO
MVFR/VFR AND ONSET OF STRONGER WINDS THIS EVENING.

KTEB FCSTER COMMENTS: MEDIUM CONFIDENCE ON TIMING OF IMPROVEMENT RIO
MVFR/VFR AND ONSET OF STRONGER WINDS THIS EVENING.

KHPN FCSTER COMMENTS: MEDIUM CONFIDENCE ON TIMING OF IMPROVEMENT RIO
MVFR/VFR AND ONSET OF STRONGER WINDS THIS EVENING.

KISP FCSTER COMMENTS: STILL LOW CONFIDENCE ON TIMING OF IMPROVEMENT
RIO MVFR/VFR...AND COULD OCCUR LATER THAN FCST. MEDIUM CONFIDENCE ON
ONSET OF STRONGER WINDS THIS EVENING.

OUTLOOK FOR 18Z THU THROUGH MON...

THU AFTERNOON...VFR WITH SLOWLY DIMINISHING NW WINDS.
THU NIGHT-FRI NIGHT...VFR.

SAT-SAT NIGHT...COASTAL LOW PRESSURE SHOULD BRING SUB-VFR
CONDITIONS. PRECIP LIKELY TO START AS SNOW...BUT INLAND TERMINALS
SHOULD CHANGING TO MIXED WINTRY PRECIP...WHILE NYC METRO/COASTAL
TERMINALS ARE MORE LIKELY TO CHANGE TO RAIN. GUSTY WINDS POSSIBLE
AT NIGHT.

SUNDAY...VFR WITH GUSTY NW WINDS.

MON...VFR.

&&

.MARINE...
MARGINAL GALE CONDITIONS ON THE OCEAN WATERS TONIGHT BEHIND
DEPARTING LOW PRESSURE EAST OF NEW ENGLAND. THERE WILL BE ABOUT
A 6-HOUR PERIOD FROM THIS EVENING INTO EARLY FRIDAY MORNING WHERE
THERE MAY BE GUSTS TO GALE FORCE. WILL ADDRESS THIS IN A SCA WITH
OCCASIONAL GALE FORCE GUSTS.

NW FLOW DIMINISHES THU INTO THU NIGHT AS HIGH PRESSURE BUILDS
TOWARD THE MID ATLANTIC STATES...AND THEN OFFSHORE ON FRI. EXPECT
TRANQUIL CONDITIONS ON THE WATERS DURING THIS TIME.

LOW PRES TRACKS NEAR THE WATERS SAT AND SAT NIGHT. SCA WINDS LIKELY
WITH GALES POSSIBLE...ESPECIALLY ON THE OCEAN. SCA CONDITIONS LIKELY
TO PERSIST ON SUN. S FLOW DEVELOPS MON...WITH AN ARCTIC FRONT
FOLLOWING BY TUE. GALES POSSIBLE WITH THE SYSTEM.

&&

.HYDROLOGY...
NEXT CHANCE OF PRECIPITATION WILL BE FRIDAY NIGHT INTO SATURDAY
NIGHT...WITH 1/4 TO 1/2 INCH LIQUID EQUIVALENT EXPECTED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ330-335-
     338-340-345.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THURSDAY FOR ANZ350-353-
     355.

&&

SYNOPSIS...DW
NEAR TERM...DW
SHORT TERM...DW
LONG TERM...JMC
AVIATION...GOODMAN
MARINE...JMC/DW
HYDROLOGY...DW
Hazardous weather outlook, Feb 2, 4:18 PM EST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
418 PM EST WED FEB 2 2011

CTZ005>008-010>012-NJZ002-NYZ067>070-032130-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
418 PM EST WED FEB 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MOST OF THE REGION HAS REMAINED AT OR BELOW FREEZING SO BLACK ICE
WILL REMAIN ESPECIALLY ON UNTREATED ROADS AND WALKWAYS. ICE COVERED
TREE LIMBS AND POWER LINES WILL BECOME MORE SUSCEPTIBLE TO FALLING
DOWN WITH GUSTY WEST WINDS DEVELOPING THIS EVENING. IN ADDITION...THERE
WILL BE SOME FALLING ICE FROM TALL STRUCTURES...TREES AND WIRES AS
WELL AS POSSIBLE FAILURE OF ROOF STRUCTURES WITH COMBINED WEIGHT
OF SNOW PACK AND ICE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER WINTER STORM IS POSSIBLE ON SATURDAY AS LOW PRESSURE TRACKS
SOUTH AND EAST OF LONG ISLAND. AT THIS POINT...HEAVIEST SNOWFALL
LOOKS TO FALL NORTH AND WEST OF NYC. AS WITH SOME PREVIOUS
SYSTEMS...TRACK HAS SOME UNCERTAINTY SO STAY TUNED TO FUTURE
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-NJZ004-006-103>108-NYZ071>075-078>081-176>179-032130-
SOUTHERN FAIRFIELD-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
418 PM EST WED FEB 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

BLACK ICE WILL DEVELOP AS TEMPERATURES DROP TO BELOW
FREEZING...ESPECIALLY ON UNTREATED ROADS AND WALKWAYS WITH
REFREEZING OF BOTH STANDING WATER AND MELTED SNOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER WINTER STORM IS POSSIBLE ON SATURDAY AS LOW PRESSURE TRACKS
SOUTH AND EAST OF LONG ISLAND. AT THIS POINT...HEAVIEST SNOWFALL
LOOKS TO FALL NORTH AND WEST OF NYC...WITH MORE OF A RAIN AND SNOW
MIX ELSEWHERE NEAR THE COAST. AS WITH SOME PREVIOUS SYSTEMS...TRACK
HAS SOME UNCERTAINTY SO STAY TUNED TO FUTURE FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-032130-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
418 PM EST WED FEB 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Feb 2, 1:47 PM EST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
147 PM EST WED FEB 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 AM     ICE STORM        MILFORD                 41.23N 73.06W
02/02/2011                   NEW HAVEN          CT   LAW ENFORCEMENT

            *** 1 INJ *** ROOF COLLAPSE OF A COMMERCIAL BUILDING.
            THIS LED TO A GAS LEAK. ONE REPORT OF MINOR INJURY.

&&

MSCALORA
Local storm report, Feb 2, 1:49 PM EST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
149 PM EST WED FEB 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     ICE STORM        SCOTCH PLAINS           40.63N 74.37W
02/02/2011                   UNION              NJ   BROADCAST MEDIA

            DOWNED TREE ON NJ ROUTE 22. ALL LANES CLOSED.

0800 AM     ICE STORM        CRANFORD                40.66N 74.30W
02/02/2011                   UNION              NJ   BROADCAST MEDIA

            DOWNED TREE AT MILE MARKER 23 ON NJ ROUTE 28.

0900 AM     ICE STORM        WATERBURY               41.56N 73.04W
02/02/2011                   NEW HAVEN          CT   OTHER FEDERAL

            ROOF COLLAPSE OF A BOWLING ALLEY.

0905 AM     ICE STORM        CRANFORD                40.66N 74.30W
02/02/2011                   UNION              NJ   BROADCAST MEDIA

            ALL LANES CLOSED ON NJ ROUTE 28 AT ARLINGTON ROAD DUE TO
            DOWNED POWERLINES.

0918 AM     FLOOD            WEST ORANGE             40.79N 74.26W
02/02/2011                   ESSEX              NJ   BROADCAST MEDIA

            NJ ROUTE 10 CLOSED DUE FLOODING AT PLEASANT VALLEY WAY.

0923 AM     FLOOD            YONKERS                 40.95N 73.87W
02/02/2011                   WESTCHESTER        NY   BROADCAST MEDIA

            1 LANE CLOSED ON SAW MILL RIVER PARKWAY SOUTHBOUND DUE TO
            FLOODING.

0940 AM     ICE STORM        ROSELLE PARK            40.67N 74.27W
02/02/2011                   UNION              NJ   PUBLIC

            TREE DOWN WITH WIRES CAUSING MINOR FIRE.

0944 AM     ICE STORM        EAST HAVEN              41.30N 72.86W
02/02/2011                   NEW HAVEN          CT   OTHER FEDERAL

            ROOF COLLAPSED OF A COMMERCIAL BUILDING.

0946 AM     ICE STORM        SOUTH HUNTINGTON        40.82N 73.39W
02/02/2011                   SUFFOLK            NY   BROADCAST MEDIA

            JERICHO TURNPIKE CLOSED IN BOTH DIRECTIONS AT DIX HILLS
            ROAD DUE TO DOWNED POWER LINES.

0949 AM     FLOOD            FORT LEE                40.85N 73.97W
02/02/2011                   BERGEN             NJ   BROADCAST MEDIA

            ROUTE 67 SOUTHBOUND AFTER TOM HUNTER ROAD IS CLOSED DUE
            TO FLOODING.

0950 AM     FLOOD            SADDLE RIVER            41.03N 74.10W
02/02/2011                   BERGEN             NJ   BROADCAST MEDIA

            2 LANES CLOSED DUE TO FLOODING ON ROUTE 17 SOUTHBOUND
            BEFORE SHERIDAN AVENUE.

0951 AM     FLOOD            OAKLAND                 41.03N 74.24W
02/02/2011                   BERGEN             NJ   BROADCAST MEDIA

            RIGHT LANE CLOSED DUE TO FLOODING ON I-287 SOUTHBOUND
            AFTER EXIT 57.

1018 AM     FLOOD            MONTVILLE               41.44N 72.12W
02/02/2011                   NEW LONDON         CT   TRAINED SPOTTER

            ROUTE 163 CLOSED AT WHEELER POND ROAD DUE TO FLOODING.

1018 AM     FLOOD            MONTVILLE               41.44N 72.12W
02/02/2011                   NEW LONDON         CT   TRAINED SPOTTER

            ROUTE 163 AT MOBILE STATION CLOSED DUE TO FLOODING.

1018 AM     FLOOD            MONTVILLE               41.44N 72.12W
02/02/2011                   NEW LONDON         CT   TRAINED SPOTTER

            ROUTE 32 AT CUMBERLAND FARMS CLOSED DUE TO FLOODING.

1018 AM     FLOOD            MONTVILLE               41.44N 72.12W
02/02/2011                   NEW LONDON         CT   TRAINED SPOTTER

            ROUTE 163 AT LYNCH HILL CLOSED DUE TO FLOODING.

1028 AM     ICE STORM        MIDDLETOWN              41.55N 72.65W
02/02/2011                   MIDDLESEX          CT   LAW ENFORCEMENT

            ROOF COLLAPSE OF A COMMERCIAL BUILDING.

1101 AM     ICE STORM        MILFORD                 41.23N 73.06W
02/02/2011                   NEW HAVEN          CT   LAW ENFORCEMENT

            *** 1 INJ *** ROOF COLLAPSE OF A COMMERCIAL BUILDING.
            THIS LED TO A GAS LEAK. ONE REPORT OF MINOR INJURY.

1135 AM     ICE STORM        MIDDLETOWN              41.55N 72.65W
02/02/2011                   MIDDLESEX          CT   EMERGENCY MNGR

            ROOF COLLAPSE OF A BUILDING ON MAIN STREET.

&&

MSCALORA
Special weather statement, Feb 2, 1:51 PM EST, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
151 PM EST WED FEB 2 2011

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
022200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
151 PM EST WED FEB 2 2011

SPOTTY LIGHT FREEZING DRIZZLE WILL CONTINUE ACROSS INLAND AREAS
THIS AFTERNOON...WITH PLAIN DRIZZLE AT THE COAST.

MOTORISTS AND PEDESTRIANS NEED TO REMAIN ALERT TO ICY SPOTS...
ESPECIALLY ON UNTREATED ROADS AND WALKWAYS. FALLING ICE FROM TALL
STRUCTURES...TREES AND WIRES ALSO POSES A SIGNIFICANT HAZARD.
FURTHERMORE...THE COMBINATION OF A DEEP SNOW PACK AND SIGNIFICANT
ICE ACCUMULATION WILL MAKE SOME ROOFS SUSCEPTIBLE TO FAILURE.
THERE HAVE BEEN SEVERAL REPORTS ACROSS THE REGION.

LATER THIS EVENING...GUSTY WEST WINDS WILL DEVELOP. ANY TREE LIMBS
AND POWER LINES STILL COATED WITH ICE WILL BE SUSCEPTIBLE TO BEING
KNOCKED DOWN. THE REFREEZING OF STANDING WATER WILL ALSO PRODUCE
BLACK ICE.
Special weather statement, Feb 2, 5:01 PM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
501 PM EST WED FEB 2 2011

CTZ005>008-010>012-NJZ002-NYZ067>070-030600-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
501 PM EST WED FEB 2 2011

...BLACK ICE EXPECTED...

MOST OF THE REGION HAS REMAINED AT OR BELOW FREEZING SO BLACK ICE
WILL REMAIN ESPECIALLY ON UNTREATED ROADS AND WALKWAYS. ICE COVERED
TREE LIMBS AND POWER LINES WILL BECOME MORE SUSCEPTIBLE TO FALLING
DOWN WITH GUSTY WEST WINDS DEVELOPING THIS EVENING.

IN ADDITION...THERE WILL BE SOME FALLING ICE FROM TALL
STRUCTURES...TREES AND WIRES AS WELL AS POSSIBLE FAILURE OF ROOF
STRUCTURES WITH COMBINED WEIGHT OF SNOW PACK AND ICE.

MOTORISTS SHOULD EXERCISE EXTREME CAUTION AND ALLOW FOR EXTRA
DISTANCE WHILE DRIVING SINCE ROADS WILL BE SLIPPERY.

CTZ009-NJZ004-006-103>108-NYZ071>075-078>081-176>179-030600-
SOUTHERN FAIRFIELD-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
501 PM EST WED FEB 2 2011

...BLACK ICE EXPECTED...

BLACK ICE WILL DEVELOP TONIGHT AS TEMPERATURES DROP TO BELOW
FREEZING...ESPECIALLY ON UNTREATED ROADS AND WALKWAYS WITH
REFREEZING OF BOTH STANDING WATER AND MELTED SNOW.

MOTORISTS SHOULD EXERCISE EXTREME CAUTION AND ALLOW FOR EXTRA
DISTANCE WHILE DRIVING SINCE ROADS WILL BE SLIPPERY.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 9:55 AM ESTSmall Craft AdvisoryOKX2 hr

Nearby

Gale Warnings in New York, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.